Alert archive / Indiana / Winter Storm Warnings in 2008
Winter Storm Warning 5, NWS Indianapolis, IN
NWS Indianapolis, IN issued this winter storm warning at Mar 4, 2008, 3:51 PM EST for 15 counties in Indiana. It was in force for 8 hr. 17 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 4, 2008, 3:51 PM EST (20:51 UTC)
- Expired
- Mar 4, 2008, 11:59 PM EST
- In force
- 8 hr
- Issued by
- NWS Indianapolis, IN
Counties Boone County, IN, Carroll County, IN, Clinton County, IN, Delaware County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Madison County, IN, Marion County, IN, Montgomery County, IN, Randolph County, IN, Tippecanoe County, IN, Tipton County, IN
The radar
The Indianapolis radar (KIND), 50 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 4, 4:15 PM EST | FREEZING RAIN 0 | 2 Se Brownsburg, IN | ICE ACCUMULATION 0.3 INCHES. SLEET ACCUMULATION 0.25 INCHES. MOSTLY SLEET AT OBSERVATION TIME. |
| Mar 4, 4:56 PM EST | FREEZING RAIN 0.1 | Castleton, IN | SLEET ACCUMULATION 0.6 INCHES. CURRENT PRECIPITATION MAINLY SLEET. LIQUID EQUIVALENT FOR THE DAY 0.80 INCHES. |
| Mar 4, 5:10 PM EST | SLEET 0.5 | Carmel, IN | |
| Mar 4, 5:26 PM EST | ICE STORM | Carmel, IN | NWS EMPLOYEE REPORTS SEEING TRANSFORMERS BLOWING NEAR 96TH STREET IN HAMILTON COUNTY. |
| Mar 4, 5:26 PM EST | HEAVY SNOW 1.1 | West Lafayette, IN | 1.1 INCHES OF SNOW HAS FALLEN IN THE LAST HOUR AT WLFI TV. |
| Mar 4, 7:00 PM EST | SLEET 0.2 | Sw Indianapolis, IN | |
| Mar 4, 7:30 PM EST | HEAVY SNOW 3 | West Lafayette, IN | WLFI TV 3 INCH STORM TOTAL SO FAR. SNOW CHANGED BRIEFLY TO SLEET BEFORE CHANGING BACK TO SNOW. |
| Mar 4, 7:39 PM EST | ICE STORM 0 | Ne Indianapolis, IN | .8 INCHES OF SLEET ON TOP OF ONE TO TWO TENTHS OF AN INCH OF ICE. CURRENTLY HEAVY SLEET IS FALLING. REPORT FROM NORTHEAST SIDE OF INDIANAPOLIS. |
| Mar 4, 7:40 PM EST | SLEET 0.6 | Sw Indianapolis, IN | 0.4 INCHES OF SLEET IN THE PAST 40 MINUTES. 0.6 INCHES OF SLEET TOTAL. |
| Mar 4, 7:55 PM EST | ICE STORM 0 | Farmland, IN | 0.5 INCHES OF ICE ON TREES AND POWER LINES. POWER HAS BEEN FLICKERING. SMALL TREES AND LARGE LIMBS BROKEN AND DOWN. ALSO 0.5 INCHES OF SLEET ON TOP OF THE ICE. |
| Mar 4, 8:15 PM EST | SLEET 0.5 | Sw Indianapolis, IN | SLEET HAS CHANGED OVER TO SNOW. THERE HAS BEEN 0.5 INCHES OF SLEET AND 0.1 INCHES OF SNOW. |
| Mar 4, 9:11 PM EST | SLEET 0.5 | 2 Se Brownsburg, IN | SPOTTER REPORTS 0.3 TO 0.4 INCHES OF ICE ON TREES AND POWERLINES. POWER FLICKERING FROM TIME TO TIME. 0.75 INCHES OF SNOW ACCUMULATION. |
| Mar 4, 9:11 PM EST | SNOW 2.5 | Frankfort, IN | |
| Mar 4, 9:11 PM EST | SNOW 4 | Lafayette, IN | PUBLIC REPORT FROM THE SOUTHSIDE OF LAFAYETTE. |
| Mar 4, 9:11 PM EST | SNOW 4.5 | West Lafayette, IN | WLFI TV METEOROLOGIST |
| Mar 4, 9:11 PM EST | SNOW 6 | 5 Nne Camden, IN | REPORT FROM BURROWS |
| Mar 4, 9:26 PM EST | SNOW 1 | Sw Indianapolis, IN | SNOW AND SLEET TOTAL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.9 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 485 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 296 m²/s²
- 0-3 km storm-relative helicity
- 568 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KIND 042051 WSWIND URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 351 PM EST TUE MAR 4 2008 INZ021-029>031-036>042-046>049-050500- /O.UPG.KIND.WW.Y.0007.000000T0000Z-080305T0500Z/ /O.NEW.KIND.WS.W.0005.080304T2051Z-080305T0500Z/ CARROLL-TIPPECANOE-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON- HAMILTON-MADISON-DELAWARE-RANDOLPH-HENDRICKS-MARION-HANCOCK-HENRY- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS 351 PM EST TUE MAR 4 2008 ...WINTER STORM WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. SLEET AND FREEZING RAIN LATE THIS AFTERNOON AND EARLY THIS EVENING WILL BE OCCASIONALLY MODERATE IN INTENSITY...AND WILL ACCUMULATE ON TREES AND POWER LINES...AND BEGIN TO MAKE ROAD SURFACES ICY. TOTAL ICE ACCUMULATIONS WILL BE UP TO A QUARTER OF AN INCH IN THE INDIANAPOLIS METRO AREA...AND UP TO A HALF AN INCH OF ICE IN AREAS NORTH OF A CRAWFORDSVILLE TO NEW CASTLE LINE. FREEZING RAIN AND SLEET WILL CHANGE TO ALL SNOW AFTER 700 PM EST THIS EVENING. SNOWFALL TOTALS WILL RANGE FROM ABOUT AN INCH IN THE INDIANAPOLIS METRO AREA TO BETWEEN ONE AND TWO INCHES ACROSS NORTH CENTRAL INDIANA. THE WINTRY PRECIPITATION IS EXPECTED TO END AROUND MIDNIGHT. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ INZ028-035-043>045-051-052-050500- /O.CON.KIND.WW.Y.0007.000000T0000Z-080305T0500Z/ WARREN-FOUNTAIN-VERMILLION-PARKE-PUTNAM-VIGO-CLAY- INCLUDING THE CITY OF...TERRE HAUTE 351 PM EST TUE MAR 4 2008 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. FREEZING RAIN AND SLEET LATE THIS AFTERNOON WILL ACCUMULATE AROUND A TENTH OF AN INCH ON TREES AND POWER LINES...AND BEGIN TO MAKE ROAD SURFACES SLICK THIS EVENING. PRECIPITATION IS EXPECTED TO CHANGE TO ALL SNOW AFTER 700 PM EST THIS EVENING. SNOW TOTALS WILL RANGE FROM AROUND AN INCH IN THE TERRE HAUTE AREA TO BETWEEN ONE AND TWO INCHES IN FAR NORTHWESTERN PORTIONS OF CENTRAL INDIANA...NORTH OF A LINE FROM ROCKVILLE TO BAINBRIDGE. THE WINTRY PRECIPITATION IS EXPECTED TO END AROUND MIDNIGHT. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ JOHNSON
4 follow-up statements
000 WWUS43 KIND 042215 WSWIND URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 515 PM EST TUE MAR 4 2008 INZ021-029>031-036>042-046>049-050500- /O.CON.KIND.WS.W.0005.000000T0000Z-080305T0500Z/ CARROLL-TIPPECANOE-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON- HAMILTON-MADISON-DELAWARE-RANDOLPH-HENDRICKS-MARION-HANCOCK-HENRY- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS 515 PM EST TUE MAR 4 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. SLEET AND FREEZING RAIN LATE THIS AFTERNOON AND EARLY THIS EVENING WILL BE OCCASIONALLY MODERATE TO HEAVY IN INTENSITY...AND WILL ACCUMULATE ON TREES AND POWER LINES...AND MAKE ROAD SURFACES ICY. TOTAL ICE ACCUMULATIONS WILL AROUND A QUARTER OF AN INCH IN THE INDIANAPOLIS METRO AREA. UP TO A HALF AN INCH OF ICE WILL HAPPEN IN MADISON...DELAWARE...RANDOLPH...AND HENRY COUNTIES INCLUDING THE CITY OF MUNCIE. FREEZING RAIN AND SLEET WILL CHANGE TO ALL SNOW THIS EVENING BY 700 PM. IT HAS ALREADY CHANGED TO SNOW IN NORTHWESTERN PARTS OF THE AREA AND WILL CONTINUE AS SNOW IN THE LAFAYETTE AREA ALL THIS EVENING. SNOWFALL TOTALS WILL RANGE FROM ABOUT ONE TO TWO INCHES IN THE INDIANAPOLIS METRO AREA AND NORTHEAST PARTS OF THE WARNING AREA. HEAVIER SNOWFALL TOTALS WILL OCCUR ALONG AND NORTHWEST OF A LINE FROM CRAWFORDSVILLE TO FRANKFORT AND KOKOMO. THREE TO FIVE INCHES OF SNOW WILL OCCUR ALONG AND NORTHWEST OF THAT LINE. THE WINTRY PRECIPITATION IS EXPECTED TO END AROUND MIDNIGHT. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ INZ028-035-043>045-051-052-050500- /O.CON.KIND.WW.Y.0007.000000T0000Z-080305T0500Z/ WARREN-FOUNTAIN-VERMILLION-PARKE-PUTNAM-VIGO-CLAY- INCLUDING THE CITY OF...TERRE HAUTE 515 PM EST TUE MAR 4 2008 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. FREEZING RAIN AND SLEET LATE THIS AFTERNOON WILL ACCUMULATE AROUND A TENTH OF AN INCH ON TREES AND POWER LINES...AND BEGIN TO MAKE ROAD SURFACES SLICK THIS EVENING. PRECIPITATION IS EXPECTED TO CHANGE TO ALL SNOW AFTER 700 PM EST THIS EVENING. NORTH OF A LINE FROM NEWPORT TO HILLSBORO SNOWFALL TOTALS OF TWO TO FOUR INCHES WILL BE POSSIBLE. SOUTH OF THAT LINE...AND INCLUDING THE TERRE HAUTE AREA...SNOW TOTALS OF ONE TO TWO INCHES WILL BE POSSIBLE IN ADDITION TO A TENTH OF AN INCH OF ICE. THE WINTRY PRECIPITATION IS EXPECTED TO END AROUND MIDNIGHT. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ JOHNSON
000 WWUS43 KIND 042249 CCA WSWIND URGENT - WINTER WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 515 PM EST TUE MAR 4 2008 INZ021-029>031-036>042-046>049-050500- /O.CON.KIND.WS.W.0005.000000T0000Z-080305T0500Z/ CARROLL-TIPPECANOE-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON- HAMILTON-MADISON-DELAWARE-RANDOLPH-HENDRICKS-MARION-HANCOCK-HENRY- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS 515 PM EST TUE MAR 4 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. SLEET AND FREEZING RAIN LATE THIS AFTERNOON AND EARLY THIS EVENING WILL BE OCCASIONALLY MODERATE TO HEAVY IN INTENSITY...AND WILL ACCUMULATE ON TREES AND POWER LINES...AND MAKE ROAD SURFACES ICY. TOTAL ICE ACCUMULATIONS WILL BE AROUND A QUARTER OF AN INCH IN THE INDIANAPOLIS METRO AREA. UP TO A HALF AN INCH OF ICE WILL HAPPEN IN MADISON...DELAWARE...RANDOLPH...AND HENRY COUNTIES INCLUDING THE CITY OF MUNCIE. FREEZING RAIN AND SLEET WILL CHANGE TO ALL SNOW THIS EVENING BY 700 PM. IT HAS ALREADY CHANGED TO SNOW IN NORTHWESTERN PARTS OF THE AREA AND WILL CONTINUE AS SNOW IN THE LAFAYETTE AREA ALL THIS EVENING. SNOWFALL TOTALS WILL RANGE FROM ABOUT ONE TO TWO INCHES IN THE INDIANAPOLIS METRO AREA AND NORTHEAST PARTS OF THE WARNING AREA. HEAVIER SNOWFALL TOTALS WILL OCCUR ALONG AND NORTHWEST OF A LINE FROM CRAWFORDSVILLE TO FRANKFORT AND KOKOMO. THREE TO FIVE INCHES OF SNOW WILL OCCUR ALONG AND NORTHWEST OF THAT LINE. THE WINTRY PRECIPITATION IS EXPECTED TO END AROUND MIDNIGHT. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ INZ028-035-043>045-051-052-050500- /O.CON.KIND.WW.Y.0007.000000T0000Z-080305T0500Z/ WARREN-FOUNTAIN-VERMILLION-PARKE-PUTNAM-VIGO-CLAY- INCLUDING THE CITY OF...TERRE HAUTE 515 PM EST TUE MAR 4 2008 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. FREEZING RAIN AND SLEET LATE THIS AFTERNOON WILL ACCUMULATE AROUND A TENTH OF AN INCH ON TREES AND POWER LINES...AND BEGIN TO MAKE ROAD SURFACES SLICK THIS EVENING. PRECIPITATION IS EXPECTED TO CHANGE TO ALL SNOW AFTER 700 PM EST THIS EVENING. NORTH OF A LINE FROM NEWPORT TO HILLSBORO SNOWFALL TOTALS OF TWO TO FOUR INCHES WILL BE POSSIBLE. SOUTH OF THAT LINE...AND INCLUDING THE TERRE HAUTE AREA...SNOW TOTALS OF ONE TO TWO INCHES WILL BE POSSIBLE IN ADDITION TO A TENTH OF AN INCH OF ICE. THE WINTRY PRECIPITATION IS EXPECTED TO END AROUND MIDNIGHT. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ JOHNSON
000 WWUS43 KIND 050244 WSWIND URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 944 PM EST TUE MAR 4 2008 INZ021-029>031-036>042-046>049-050500- /O.CON.KIND.WS.W.0005.000000T0000Z-080305T0500Z/ CARROLL-TIPPECANOE-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON- HAMILTON-MADISON-DELAWARE-RANDOLPH-HENDRICKS-MARION-HANCOCK-HENRY- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS 944 PM EST TUE MAR 4 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. SNOW WILL CONTINUE TO FALL ACROSS THE WARNING AREA THIS EVENING...AND TAPER OFF AROUND MIDNIGHT. ADDITIONAL SNOWFALL ACCUMULATIONS TONIGHT WILL BE ONE TO THREE INCHES IN NORTH CENTRAL INDIANA. THE HIGHEST AMOUNTS WILL BE FOUND ALONG AND NORTH OF A LINE FROM CRAWFORDSVILLE TO MUNCIE. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ INZ028-035-043>045-051-052-050500- /O.CON.KIND.WW.Y.0007.000000T0000Z-080305T0500Z/ WARREN-FOUNTAIN-VERMILLION-PARKE-PUTNAM-VIGO-CLAY- INCLUDING THE CITY OF...TERRE HAUTE 944 PM EST TUE MAR 4 2008 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. SNOW WILL CONTINUE TO FALL THROUGH MIDNIGHT TONIGHT. ADDITIONAL ACCUMULATIONS OF ONE TO TWO INCHES WILL BE POSSIBLE THIS EVENING. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ JOHNSON
000 WWUS43 KIND 050459 WSWIND URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1159 PM EST TUE MAR 4 2008 INZ021-029>031-036>042-046>049-050600- /O.CAN.KIND.WS.W.0005.000000T0000Z-080305T0500Z/ CARROLL-TIPPECANOE-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON- HAMILTON-MADISON-DELAWARE-RANDOLPH-HENDRICKS-MARION-HANCOCK-HENRY- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS 1159 PM EST TUE MAR 4 2008 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS CANCELLED THE WINTER STORM WARNING. LIGHT SNOW AND FLURRIES MAY LINGER INTO THE EARLY MORNING HOURS...HOWEVER THE THREAT FOR ADDITIONAL ACCUMULATIONS OF SNOW OR ICE HAS ENDED. $$ INZ028-035-043>045-051-052-050600- /O.CAN.KIND.WW.Y.0007.000000T0000Z-080305T0500Z/ WARREN-FOUNTAIN-VERMILLION-PARKE-PUTNAM-VIGO-CLAY- INCLUDING THE CITY OF...TERRE HAUTE 1159 PM EST TUE MAR 4 2008 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS CANCELLED THE WINTER WEATHER ADVISORY. LIGHT SNOW AND FLURRIES MAY LINGER INTO THE EARLY MORNING HOURS...HOWEVER THE THREAT FOR ADDITIONAL ACCUMULATIONS OF SNOW OR ICE HAS ENDED. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this winter storm warning went out at Mar 4, 12:16 AM EST, 15 hours 35 minutes earlier.
Area forecast discussion, Mar 4, 12:16 AM EST, 15 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1216 AM EST MON MAR 4 2008 .AVIATION...DISCUSSION FOR 6Z TAFS. -FZRA SHOULD CONT AT KHUF FOR THE NEXT FEW HOURS...AND SHOULD BEGIN AT KIND SHORTLY. TEMPS WL BE BORDERLINE FOR FZRA FOR THESE SITES MUCH OF THE PD AND HAVE TRIED TO TIME THE MVMENT OF THE COLD AIR. KLAF WILL STAY DRY MUCH OF THE PD TIL SOME WRAPAROUND SNOW DEVELOPS IN THE AFTERNOON. KBMG SHUD STAY RAIN MUCH OF THE TIME WITH TEMPS ABOVE FREEZING...BUT WL SEE A CHANGEOVER TO SNOW IN LATE AFTERNOON. CIGS WL BE IFR MUCH OF THE PD WITH KLAF HAVING THE BEST CHANCE AT IMPROVING TO MVFR DURING THE NEXT FEW HOURS. VSBYS SHUD BE MVFR. WINDS SHUD STRENGTHEN IN THE MORNING AS PRES GRADIENT INCREASES AND COULD SEE GUSTS TO 30 KTS. && .PREV DISCUSSION...MAIN FOCUS IS ON STRONG WEATHER SYSTEM TONIGHT THROUGH TUESDAY. COLD FRONT WAS NEAR A KFWA-KIND TO EFFINGHAM LINE AT 20Z. MODELS HAVE A PRETTY GOOD HANDLE IN THE SHORT TERM SO WILL USE BLEND. AS FAR AS THE FLOOD WATCH IS CONCERNED...PRECIPITATION MAY BE NO MORE THAN LIGHT TO MODERATE IN OUR NORTHWEST SO WILL END FLOOD WATCH THERE. ALSO TEMPERATURES THERE WILL BE DROPPING BELOW FREEZING LATER TONIGHT AND MODEL QPF IN OUR NORTHWEST IS LITTLE MORE THAN A HALF INCH. OTHER BIG CONCERN IS CHANGE OVER TO FREEZING RAIN AND SLEET OVERNIGHT AND TUESDAY AS COLDER AIR MOVES IN. BOTH GFS/NAM SURFACE TEMPERATURES BARELY REACH FREEZING NEAR I70 BY 12Z SO THIS SHOULD BE SOUTHERN EXTENT OF FREEZING RAIN. SINCE NEAR I70 WILL BE NEAR OR POSSIBLY BELOW FREEZING...FREEZING RAIN SHOULD NOT BE AS BAD AS FARTHER NORTH SO WILL ISSUE ADVISORY THESE AREAS. IN OUR VERY FAR NORTHWEST...SLEET AND LOWER QPF SHOULD LIMIT ICING THERE. OUR NORTH CENTRAL ZONES SHOULD HAVE LOW ENOUGH TEMPERATURES PLUS MORE LIQUID PRECIP AND QPF SO THIS IS THE AREA MOST LIKELY TO EXCEED ONE QUARTER INCH ICE ACCUMULATION. AS LOW PASSES BY TUESDAY AFTERNOON 1000-700 MB THICKNESS FALL LOW ENOUGH FOR PRECIP TO BECOME MOSTLY SNOW OVER MOST AREAS EXECEPT FOR OUR FAR EAST AND SOUTHEAST BY LATE TUESDAY. AT PRESENT TIME LOOK FOR UP TO 2-3 INCHES OF SNOW IN OUR FAR NORTHWEST AND MAYBE AN INCH AS FAR EAST AS INDY BY TUESDAY EVENING. HAVE GONE A LITTLE COLDER THAN HPC IN SOME OF THE EXTENDED PERIODS BASED ON THE GFS AND EURO MODELS. OTHERWISE ONLY MINOR CHANGES MADE. && .IND WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR INZ039>042-045>049- 051>057-060>065-067>072. WINTER WEATHER ADVISORY FROM 5 AM TO 4 PM EST TUESDAY FOR INZ037- 039-042-045>049-051-052. WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO 4 PM EST TUESDAY FOR INZ021-029>031-038-040-041. WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 4 PM EST TUESDAY FOR INZ028-035-036-043-044. && AVIATION...CP PUBLIC...JH
Hazardous weather outlook, Mar 4, 5:49 AM EST, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 549 AM EST TUE MAR 4 2008 INZ021-028>031-035>049-051-052-051100- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY- 549 AM EST TUE MAR 4 2008 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT EST... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. A MIX OF FREEZING RAIN...SLEET...AND SNOW IS EXPECTED TODAY AND TONIGHT. SNOWFALL TOTALS OF ONE TO THREE INCHES ARE POSSIBLE IN THE LAFAYETTE AREA...OTHERWISE AROUND AN INCH OF SNOW IS POSSIBLE. LIGHT ICE ACCUMULATIONS ARE ALSO EXPECTED...MAINLY ON ELEVATED SURFACES SUCH AS TREES AND POWER LINES. FLOODING IS POSSIBLE ALONG SMALL STREAMS AND CREEKS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. FLOODING MAY DEVELOP ALONG THE MAJOR RIVERS LATER IN THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ053>057-060>065-067>072-051100- OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN- BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 549 AM EST TUE MAR 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. FLOODING IS EXPECTED ALONG SMALL STREAMS AND CREEKS THROUGH TONIGHT. A LIGHT MIX OF FREEZING RAIN...SLEET...AND SNOW MAY DEVELOP THIS EVENING. MINOR ACCUMULATIONS OF SNOWFALL ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. FLOODING MAY DEVELOP ALONG THE MAJOR RIVERS LATER IN THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Local storm report, Mar 4, 2:05 PM EST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
205 PM EST TUE MAR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM FREEZING RAIN 8 W INDIANAPOLIS 39.78N 86.30W
03/04/2008 E0.00 INCH MARION IN NWS EMPLOYEE
ICE ON TREES AND POWER LINES. THERE ARE ALSO POWER
OUTAGES.
&&
JHLocal storm report, Mar 4, 2:06 PM EST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
206 PM EST TUE MAR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HAIL GREENSBURG 39.34N 85.48W
03/04/2008 E0.25 INCH DECATUR IN CO-OP OBSERVER
PEA TO MARBLE SIZE.
&&
JHLocal storm report, Mar 4, 2:46 PM EST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
246 PM EST TUE MAR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 PM SLEET TERRE HAUTE 39.47N 87.38W
03/04/2008 E0.25 INCH VIGO IN PUBLIC
HEAVY SLEET WITH THUNDER. STARTING TO STICK ON ROADS.
&&
JHLocal storm report, Mar 4, 3:02 PM EST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
302 PM EST TUE MAR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM FREEZING RAIN WEST TERRE HAUTE 39.46N 87.45W
03/04/2008 E0.00 INCH VIGO IN AMATEUR RADIO
FREEZING RAIN AND SLEET BEGINNING TO COVER GROUND. POWER
OUT TO 1100 RESIDENTS IN WEST TERRE HAUTE.
0255 PM SLEET 2 SE BROWNSBURG 39.82N 86.37W
03/04/2008 E0.00 INCH HENDRICKS IN TRAINED SPOTTER
SLEET ACCUMULATING TO 0.25 INCHES.
&&
JKWIATKOLocal storm report, Mar 4, 3:15 PM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
315 PM EST TUE MAR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 PM SLEET TIPTON 40.28N 86.04W
03/04/2008 E0.00 INCH TIPTON IN TRAINED SPOTTER
SLEET ACCUMULATION 0.25 INCES. ROADS BECOMING SLICK.
&&
JKWIATKOLocal storm report, Mar 4, 3:38 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
338 PM EST TUE MAR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM FREEZING RAIN TERRE HAUTE 39.47N 87.38W
03/04/2008 E0.00 INCH VIGO IN AMATEUR RADIO
POWER OUTAGE NEAR FORT HARRISON ROAD AND LAFAYETTE RD.
&&
JKWIATKOThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 11:47 AM EST | River Flood Warning | IND | Hamilton, Marion | 24 hr |
| Mar 4, 11:47 AM EST | River Flood Warning | IND | Marion, Morgan | 42 hr |
| Mar 4, 11:47 AM EST | River Flood Warning | IND | Marion, Morgan | 42 hr |
| Mar 4, 11:47 AM EST | River Flood Warning | IND | Clay, Greene | 25 hr |
| Mar 4, 11:47 AM EST | River Flood Warning | IND | Delaware, Madison | 31 hr |
| Mar 4, 11:47 AM EST | River Flood Warning | IND | Hamilton, Madison | 42 hr |
Nearby
Winter Storm Warnings in Indiana, 2008Every winter storm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.